Alert archive / Michigan / Small Craft Advisories in 2011

Small Craft Advisory 54, NWS Gaylord, MI

May 25, 2011

NWS Gaylord, MI issued this small craft advisory at May 25, 2011, 4:00 AM EDT. It took effect at May 25, 2011, 2:00 PM EDT. It was in force for 56 hr.

The area

The counties it named.

The facts

Issued
May 25, 2011, 4:00 AM EDT (08:00 UTC)
In effect from
May 25, 2011, 2:00 PM EDT
Expired
May 27, 2011, 9:44 PM EDT
In force
56 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

138 
WHUS73 KAPX 250800
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
400 AM EDT WED MAY 25 2011

LMZ344>346-251600-
/O.NEW.KAPX.SC.Y.0054.110525T1800Z-110526T2100Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
400 AM EDT WED MAY 25 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
5 PM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 PM
EDT THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
10 follow-up statements
607 
WHUS73 KAPX 251537
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1137 AM EDT WED MAY 25 2011

LHZ348-349-252345-
/O.EXB.KAPX.SC.Y.0054.110525T2100Z-110527T0900Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1137 AM EDT WED MAY 25 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM
EDT FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-252345-
/O.EXA.KAPX.SC.Y.0054.110525T1800Z-110526T2100Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
1137 AM EDT WED MAY 25 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ344>346-252345-
/O.CON.KAPX.SC.Y.0054.110525T1800Z-110526T2100Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1137 AM EDT WED MAY 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
907 
WHUS73 KAPX 251939
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
339 PM EDT WED MAY 25 2011

LMZ323-344>346-260345-
/O.CON.KAPX.SC.Y.0054.000000T0000Z-110526T2100Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
339 PM EDT WED MAY 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ348-349-260345-
/O.CON.KAPX.SC.Y.0054.110525T2100Z-110527T0900Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
339 PM EDT WED MAY 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
501 
WHUS73 KAPX 260155
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
955 PM EDT WED MAY 25 2011

LMZ323-344>346-261000-
/O.CON.KAPX.SC.Y.0054.000000T0000Z-110526T2100Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
955 PM EDT WED MAY 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ348-349-261000-
/O.CON.KAPX.SC.Y.0054.000000T0000Z-110527T0900Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
955 PM EDT WED MAY 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
474 
WHUS73 KAPX 260803
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
403 AM EDT THU MAY 26 2011

LMZ323-344>346-261615-
/O.CON.KAPX.SC.Y.0054.000000T0000Z-110526T2100Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
403 AM EDT THU MAY 26 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ348-349-261615-
/O.CON.KAPX.SC.Y.0054.000000T0000Z-110527T0900Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
403 AM EDT THU MAY 26 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
104 
WHUS73 KAPX 261943
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
343 PM EDT THU MAY 26 2011

LMZ323-262045-
/O.CAN.KAPX.SC.Y.0054.000000T0000Z-110526T2100Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
343 PM EDT THU MAY 26 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LMZ344>346-270300-
/O.EXT.KAPX.SC.Y.0054.000000T0000Z-110527T0300Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
343 PM EDT THU MAY 26 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ348-349-270300-
/O.CON.KAPX.SC.Y.0054.000000T0000Z-110527T0900Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
343 PM EDT THU MAY 26 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

HTTP://WWW.WEATHER.GOV/GAYLORD
009 
WHUS73 KAPX 270230
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1030 PM EDT THU MAY 26 2011

LMZ344>346-270330-
/O.CAN.KAPX.SC.Y.0054.000000T0000Z-110527T0300Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1030 PM EDT THU MAY 26 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ348-349-270900-
/O.CON.KAPX.SC.Y.0054.000000T0000Z-110527T0900Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1030 PM EDT THU MAY 26 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
336 
WHUS73 KAPX 270754
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
354 AM EDT FRI MAY 27 2011

LHZ348-349-271600-
/O.EXT.KAPX.SC.Y.0054.000000T0000Z-110527T2100Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
354 AM EDT FRI MAY 27 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
234 
WHUS73 KAPX 271450
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1050 AM EDT FRI MAY 27 2011

LHZ348-349-272100-
/O.CON.KAPX.SC.Y.0054.000000T0000Z-110527T2100Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1050 AM EDT FRI MAY 27 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
464 
WHUS73 KAPX 271953
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
353 PM EDT FRI MAY 27 2011

LHZ348-272100-
/O.CAN.KAPX.SC.Y.0054.000000T0000Z-110527T2100Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
353 PM EDT FRI MAY 27 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ349-280400-
/O.EXT.KAPX.SC.Y.0054.000000T0000Z-110528T0400Z/
STURGEON POINT TO ALABASTER MI-
353 PM EDT FRI MAY 27 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
818 
WHUS73 KAPX 280144
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
944 PM EDT FRI MAY 27 2011

LHZ349-280245-
/O.CAN.KAPX.SC.Y.0054.000000T0000Z-110528T0400Z/
STURGEON POINT TO ALABASTER MI-
944 PM EDT FRI MAY 27 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

ARNOTT

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at May 25, 1:15 AM EDT, 2 hours 45 minutes earlier.

Area forecast discussion, May 25, 1:15 AM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
115 AM EDT WED MAY 25 2011

.SYNOPSIS.../ISSUED AT 343 AM/

COOL HIGH PRESSURE IN NORTHERN CANADA WILL MOVE NORTH OF LAKE
SUPERIOR BY THURSDAY. THIS WILL REINFORCE THE COOLER AIR NOW IN
PLACE ACROSS NORTHERN MICHIGAN. MEANWHILE...LOW PRESSURE NOW IN THE
SOUTHERN HIGH PLAINS WILL REACH THE MID MISSISSIPPI VALLEY ON
THURSDAY. RAIN WILL EXPAND NORTHWARD INTO LOWER MICHIGAN AS THAT
SYSTEM APPROACHES.

JZ

&&

.SHORT TERM.../ISSUED AT 942 PM/...TONIGHT

THE BIGGEST QUESTION IN THE SHORT TERM...WILL BE WITH RESPECT TO
OVERNIGHT TEMPERATURES AND FROST POTENTIAL.

EXPECT IT WILL BE A CLOSE CALL FOR WIDESPREAD FROST ACROSS NRN MI
OVERNIGHT...AS THE REGION WILL BE CAUGHT BETWEEN SYSTEMS. WEAK HIGH
PRESSURE FROM CENTRAL CANADA WILL SLOWLY SINK INTO THE NRN LAKES
TONIGHT...WHILE A STORM SYSTEM LIFTS INTO THE CENTRAL PLAINS. DRIER
SFC DEW PTS ASSOCIATED WITH THE CANADIAN HIGH PRESSURE (DEW PTS
FALLING INTO THE LOWER 30S) WILL MOVE OVER LAKE SUPERIOR AND INTO
THE TIP OF THE MITT OVERNIGHT. HOWEVER UPPER LEVEL CLOUDS...IN
ASSOCIATED WITH THE PLAINS STORM...WILL INCREASE ACROSS THE WRN
LAKES OVERNIGHT.

CURRENTLY SFC DEW PTS RANGE FROM THE MID 40S ACROSS THE SRN CWA TO THE
LOWER 30S OVER EAST UPPER MI...WHILE TEMPERATURES RANGE FROM THE LOWER
50S OVR THE SRN CWA TO THE LOWER 40S NEAR WHITEFISH BAY.

WITH DRIER AIR SINKING SOUTH OVER THE NRN LAKES AND UPPER LEVEL CLDS
SLOW TO MOVE EAST INTO THE REGION...COMBINED WITH WEAKENING SFC
WINDS...EXPECT SOME FROST DEVELOPMENT ACROSS THE NRN PORTIONS OF THE
FORECAST AREA. THE BEST CHANCE FOR FROST WILL BE MAINLY NORTH OF
GAYLORD AND ALPENA INTO ERN UPPER MICHIGAN...WHERE DRIEST SFC DEW PTS
WILL BE LOCATED. HOWEVER WILL KEEP CURRENT FROST HEADLINE IN PLACE
...THOUGH WIDESPREAD FROST FROM GAYLORD TO HOUGHTON LAKES SEEMS TO
BE LESSENING.

SWR

&&

.LONG TERM.../ISSUED AT 350 PM/...WEDNESDAY AND BEYOND

THE MAIN CONCERN OVER THE NEXT COUPLE OF DAYS IS THE ONSET OF RAIN
AND THE CHANCES FOR THUNDER. THERE IS SOME DISCREPANCY WITH THE
MODELS ON THE AMOUNT OF RAIN WITHIN THE DEFORMATION ZONE OF THE LOW
THAT MOVES THROUGH ON THURSDAY AND FRIDAY.

WEDNESDAY...THE GFS IS THE FASTEST OF THE SOLUTIONS TODAY WITH THE
RAIN MOVING INTO THE REGION BY 18Z INTO THE SW CORNER OF THE
FORECAST AREA. HAVE LEANED TOWARD THE ECMWF/NAM SOLUTION AS THE EAST
FLOW AHEAD OF THE SFC LOW TENDS BE DRIER THAN THE MODELS LET ON
SLOWER SET TO THE PRECIPITATION LOOKS MORE IN LINE WITH THAT
CONCEPTUAL MODEL THAN THE GFS. SO WILL GO WITH THE CHANCE POPS IN N
LOWER BY THE AFTERNOON.

WEDNESDAY NIGHT...THE ECMWF/NAM SOLUTION CONTINUES WITH PRETTY MUCH
DRY WEATHER DURING THE NIGHT OVER E UPPER WITH THE DRY AIR IN THE
700-500 MB LAYER (RH<10%)THE RAIN OVER DRUMMOND ISLAND MAY BE A BIT
MUCH NOT TO MENTION THE RAIN OVER WHITEFISH POINT. SO WILL GO WITH
THE DRY FORECAST IN E UPPER. HAVING A HARD TIME WITH ALL THE MODELS
COPIOUS AMOUNT OF RAIN OVERNIGHT. THE SFC  PRESSURE PATTERN AND THE
850 MB TEMPERATURES ARE ALMOST PARALLEL, NOT TO MENTION THE 500 MB
GEOPOTENTIAL HEIGHT LINES, SO ISENTROPIC FORCING IS LOW. THE 500 MB
IS BEGINNING FILLING AND WELL OFF TO THE SW OF THE REGION WITH THE
BEST DIFFLUENCE AT 500 MB WELL OFF TO THE SW AS WELL. SO HAVE KEPT
THE BEST CHANCES TO THE SOUTH NEAR THE BORDERS WITH DTX AND GRR.

THURSDAY...THE GFS KEEPS PUSHING THE RAIN UP INTO E UPPER, WHILE THE
NAM/ECMWF BEGIN TO POSITIVELY TILT THE 500 MB LOW MOVING INTO THE
REGION, WHICH IS ALSO PUSHING TO THE SOUTH OF THE STATE AND
CONTINUING TO FILL. SO WILL CONTINUE THE PUSH TO KEEP THE RAIN SOUTH
OF THE BRIDGE. WILL ALLOW FOR A WEAK WAVE ON THE NAM TO ALLOW THE
RAIN TO TRY TO PUSH NORTH TEMPORARILY, BUT CONSIDERING THE NEW (12Z)
ECMWF IS TRYING TO PUSH RAIN TO THE SE, WILL KEEP THE POPS AT THE
CHANCE LEVEL.

THURSDAY NIGHT...THE 500 MB LOW CONTINUES TO FILL WITH THE DRY AIR
IN THE 700-500 MB LAYER FALLING TO <20% FROM A KPZQ TO KFKS LINE
(DRY AIR TO THE N AND W OF THAT LINE). THE LATEST ECMWF PUSHES THE
BEST RAIN TO THE S AND E OF THE FORECAST AREA, SO WILL KEEP THE BEST
POPS IN THE SE CORNER.

FRIDAY...AS THE 500 MB LOW PASSES TO THE SE OF THE FORECAST AREA,
WILL ALLOW FOR THE RAIN TO POSSIBLY BE SCATTERED ACROSS N LOWER
BEFORE MOVING OUT OF THE FORECAST AREA DURING THE AFTERNOON.
OVERNIGHT, THE MODELS BEGIN TO DISAGREE MORE, WITH THE GFS BRINGING
A SFC LOW INTO THE REGION, BUT ECMWF HAVING A BROAD SFC TROUGH OVER
THE REGION. SO WILL CONTINUE WITH THE CHANCE POPS IN N LOWER, AND
DRY IN E UPPER.

EXTENDED (SATURDAY THROUGH TUESDAY)...SATURDAY, AS THE SFC LOW PULLS
OUT OF THE GREAT LAKES AND IS AFFECTING QUEBEC AND NEW ENGLAND. IT
LOOKS LIKE THINGS WILL DRY OUT AS THE BUBBLE HIGH IS OVER S LOWER.
THE WARM FRONT THEN MOVES NORTH AND IT LOOKS LIKE IT MAY KICK OFF A
FEW SHOWERS LATE. SUNDAY, THE FRONT WILL SLOWLY MOVE NORTH AND THE
SFC LOW WILL GET CLOSER TO MICHIGAN SO THAT CHANCE FOR SHOWERS AND
THUNDERSTORMS NORTH OF M-32 AS THE WARM SECTOR AND HIGH PRESSURE
BUILDS INTO THE SOUTHERN PART OF THE FORECAST AREA. MONDAY, WITH THE
500 MB RIDGE IN THE REGION, THE FRONT WON'T HAVE MUCH SUPPORT, SO
WILL HAVE CHANCE OF A RAIN SHOWERS. TUESDAY, THE SFC LOW WILL MOVE
TO THE NORTH WITH THE WARM FRONT AND LEAVE THE LOWER PENINSULA DRY
AND E UPPER LOOKS LIKE IT WILL DRY OUT AS WELL.

JSL

&&

.MARINE.../ISSUED AT 350 PM/

INVADING HIGH PRESSURE HAS ALLOWED THE GUSTY CONDITIONS TO SUBSIDE
BELOW ADVISORY LEVELS. SUB SCA WINDS/WAVES EXPECTED UNTIL WEDNESDAY
NIGHT IN STRENGTHENING NE FLOW...NORTH OF LOW PRESSURE MOVING
INTO ILLINOIS. NEW SMALL CRAFT ADVISORIES ARE POSSIBLE THEN.
PRECIPITATION CHANCES INCREASE TOMORROW AFTERNOON AND INTO MUCH OF
THE REMAINDER OF THE WORK WEEK...ESPECIALLY AROUND LAKES MICHIGAN
AND HURON. SMD

&&

.AVIATION.../ISSUED AT 115 AM/...VALID FOR 06Z TAFS

THE GREAT LAKES WILL BE BETWEEN SYSTEMS OVERNIGHT...WITH WEAK HIGH
PRESSURE FROM CENTRAL CANADA SETTLED OVR THE NRN LAKES...WHILE A
STORM SYSTEM LIFTS INTO THE CENTRAL PLAINS. CURRENT VFR CIGS/VSBYS
WILL LINGER OVR THE NRN MI TAF SITES INTO WEDNESDAY AFTERNOON...
WHILE MID AND UPPER LVL MSTR INCREASING IN ADVANCE OF THE
APPROACHING PLAINS SYSTEM. EXPECT MVFR CIGS/VSBYS AND RAIN TO
DEVELOP OVR TAF SITES BETWEEN 18Z WED AND 00Z THURS...AS A BOUNDARY
ASSOCIATED WITH THE APPROACHING SYSTEM LIFTS NORTH INTO LWR MI.

SWR
&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...FROST ADVISORY UNTIL 8 AM EDT TODAY FOR MIZ008-015>030.
LH...NONE.
LM...NONE.
LS...NONE.

&&
Hazardous weather outlook, May 24, 8:00 PM EDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
800 PM EDT TUE MAY 24 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
251200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
800 PM EDT TUE MAY 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT

FROST IS POSSIBLE ACROSS MUCH OF NORTHERN MICHIGAN OVERNIGHT
...ESPECIALLY AWAY FROM THE GREAT LAKES SHORELINE. SEE THE LATEST
FROST ADVISORY FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SWR

Nearby

Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.